Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 25, 2000, 3:56 AM MDT for Lea County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 3:56 AM MDT (09:56 UTC)
- Expired
- Oct 25, 2000, 4:45 AM MDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 250958 SVRMAF NMC025-251045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM MDT WED OCT 25 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEA COUNTY IN NEW MEXICO * UNTIL 445 AM MDT * AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTH OF EUNICE...MOVING NORTH AT 30 TO 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NADINE AND EUNICE. THE STORM WILL AFFECT EUNICE AND NADINE. HOBBS MAY ALSO BE AFFECTED IF THE STORM HOLDS TOGETHER. HAIL TO THE SIZE OF QDIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. LAT...LON 3222 10335 3217 10316 3253 10306 3303 10305 DJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:17 AM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 25, 2:17 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 AM CDT WED OCT 25 2000 CONVECTION CONTINUES TO DEVELOP ACROSS WRN PB AS DIVERGENCE ALOFT INCREASES ACROSS FAR W TX WITH SHRTWV ENERGY SPREADING INTO RGN OF 6.5 - 7 C/KM LRS. AS SUCH WILL CONTINUE WITH CHC POPS MOST AREAS. HEAVY RN THREAT STILL EXISTS WITH PRECIP STILL NEAR 1 THIS AFTERNOON AND WILL LIKELY INCLUDE ENHANCED WORDING. MAY SEE BREAKS IN THE CLOUDS THIS AFTERNOON AS MID LEVEL DRYING SPREADS IN W TX. WITH ETA FCST SOUNDINGS SHOWING CAPES TO 1500 J/KG...LIS TO MINUS 5...AND WEAK CINH ALL IN CLOSE PROXIMITY TO SURFACE CONVERGENCE ALONG TROF LEADS TO THE POSSIBILITY ADDITIONAL DEVELOPMENT THIS AFTERNOON. WILL HOLD OFF ON MENTION OF SEVERE IN THE ZONES ATTM. SRN STREAM TO REMAIN ACTIVE WITH ANOTHER DEEPENING TROF IN SPLIT FLOW REGIME. WITH MODERATE CAPES ALONG SURFACE TROF WILL OPT TO INCLUDE POPS THURSDAY. HOWEVER A BETTER THREAT IS SETTING FOR FRIDAY NIGHT AS SW FLOW ALOFT AHEAD TROF PULLS IN PACIFIC MSTR...TIMING OF 3H SPEED MAX FAVORS A LATE ROUND OF STORMS...FOLLOWED BY WIND ON SATURDAY. MAF 72/57/74/55 4322 LSA 69/55/72/55 4322 6R6 73/59/75/58 3222 MRF 68/49/68/50 3222 CNM 73/55/76/53 4222 .MAF... TX...NONE. NM...NONE. GPM
In the hours before
Local storm report, Oct 25, 1:14 AM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 AM CDT WED OCT 25 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 AM 8 W SEMINOLE TX FLOOD
10/24/00 GAINES CAR STRANDED IN FLOOD
WATERS ALONG U.S.
HIGHWAY 62/180.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM 20 W ANDREWS TX FLOOD
10/24/00 ANDREWS *** 1 INJ ***
WATER COVERING STATE
HIGHWAY 176. CAR LOST
CONTROL ON FLOODED
ROADWAY, RESULTING IN
ONE INJURY. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0544 PM NOTREES TX .75 INCH HAIL
10/24/00 ECTOR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0610 PM 6 S GOLDSMITH TX FLOOD
10/24/00 ECTOR FLOODING REPORTED BY
LAW ENFORCEMENT
OFFICIAL ON FARM TO
MARKET ROAD 866.
0610 PM 6 S GOLDSMITH TX .88 INCH HAIL
10/24/00 ECTOR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM 7 W ODESSA TX 1.75 INCH HAIL
10/24/00 ECTOR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0731 PM 5 SW GARDENDALE TX .75 INCH HAIL
10/24/00 ECTOR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 10 W MIDLAND TX 1.75 INCH HAIL
10/24/00 MIDLAND REPORTED BY PUBLIC.
0810 PM 4 N (MAF)MIDLAND RGNL ARP TX TORNADO
10/24/00 MIDLAND NWS EMPLOYEES AND
SKYWARN SPOTTERS VIEWED
A WEAK AND SHORT LIVED
TORNADO NORTH OF THE
AIRPORT AND THE
NATIONAL WEATHER
SERVICE OFFICE.
0818 PM 14 W MIDLAND TX 1.75 INCH HAIL
10/24/00 MIDLAND REPORTED ON HIGHWAY 158
BY A STORM
SPOTTER.
0827 PM 7 NE ODESSA TX 1.75 INCH HAIL
10/24/00 ECTOR REPORTED BY PUBLIC.
0839 PM 3 S ODESSA TX .88 INCH HAIL
10/24/00 ECTOR REPORTED BY PUBLIC.
0914 PM 3 SE ODESSA TX 1.75 INCH HAIL
10/24/00 ECTOR REPORTED BY STORM
SPOTTER.
0915 PM 3 SW ODESSA TX FLOOD
10/24/00 ECTOR THE PUBLIC REPORTED
TWO FEET OF STANDING
WATER ON THE FRONTAGE
ROADS TO INTERSTATE 20.
FRONTAGE ROADS
IMPASSABLE.
1015 PM GARDENDALE TX FLOOD
10/24/00 ECTOR STANDING WATER ON
ROADWAYS IN GARDENDALE.
1015 PM GARDENDALE TX 1 INCH HAIL
10/24/00 ECTOR REPORTED BY PUBLIC.Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.